Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 10, NWS Jacksonville, FL

December 25, 2006Columbia County, Suwannee County, Florida

NWS Jacksonville, FL issued this tornado warning at Dec 25, 2006, 7:48 AM EST for Columbia County, Suwannee County, Florida. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2006, 7:48 AM EST (12:48 UTC)
Expired
Dec 25, 2006, 8:15 AM EST
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Columbia County, FL, Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Dec 25, 8:06 AM ESTTORNADO3 W Lake City, FL4 HOMES DEMOLISHED IN PLANTATION ALONG HIGHWAY 90 JUST WEST OF INTERSTATE 75. ANOTHER HOME DEMOLISHED 5 MILES NORTH OF SR 441 AND ON COUNTY ROAD 245 SOUTH OF STATE ROAD 100.
Dec 25, 8:06 AM ESTTORNADO7 Nw Lake City, FL*** 1 INJ *** UPDATED STORM REPORT INFORMATION. EMERGENCY MANAGEMENT REPORTS DAMAGE TO 12 HOMES WITH 1 HOME DEMOLISHED. ANOTHER BUSINESS WAS DESTROYED AS WELL. EXTENSIVE DAMAGE REPORTED IN THE COMMUNITY OF WOODBOROUGH ALONG SCENIC LAKE DRIVE AS WELL AS ALONG M

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 6:16 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 251248
TORJAX
FLC023-121-251315-
/O.NEW.KJAX.TO.W.0010.061225T1248Z-061225T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 AM EST MON DEC 25 2006

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA
  NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 815 AM EST

* AT 740 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
  SOUTHWEST OF LAKE CITY...OR ABOUT 7 MILES NORTHWEST OF ICHETUCKNEE
  SPRINGS STATE PARK...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO IS WILL BE NEAR...
   LAKE CITY BY 755 AM EST...
   WINFIELD AND  SUWANNEE VALLEY BY 800 AM EST...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3009 8292 3001 8274 3045 8250 3050 8257
      3036 8267

$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 25, 4:00 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Dec 25, 4:00 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EST MON DEC 25 2006

...SLIGHT RISK OF SEVERE STORMS TODAY...

.SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER TROUGH FROM THE PLAINS
TO MEXICO WITH AN UPPER LOW ROUNDING BASE OF TROUGH ACROSS EASTERN
TEXAS. SURFACE ANALYSIS SHOWING DEEPENING SFC LOW (1002MB) ACROSS
EXTREME SW MISSISSIPPI. WARM FRONT EXTENDS SE OF THE LOW ACROSS
THE FL PANHANDLE AND EXTREME N FL WHILE THE TRAILING COLD FRONT
IS SOUTH OF THE WESTERN PANHANDLE OVER THE GULF. SATELLITE AND
RADAR CONTINUES TO SHOW A DEVELOPING SQUALL LINE ACROSS
THE NE GULF...OUT AHEAD OF THE FRONT...BEGINNING TO MOVE NE. THE
STRONGEST STORMS CONTINUE TO BE ACROSS THE CENTRAL NE GULF. A LARGE
AREA OF SHOWERS WITH EMBEDDED STORMS COVERS MUCH OF NORTH FL AND
THE GULF. A FEW OF THE STORMS ACROSS GA HAVE HAD SOME ROTATION
BUT HAVE NOT PRODUCED ANY SEVERE WX OVERNITE.

.SHORT TERM (TODAY-WED)...CONSENSUS OF THE MODELS IS THAT THE
SURFACE LOW WILL TRACK TO THE NE TODAY AND DEEPEN TO AROUND
1000 MB BEFORE REACHING THE TENN AND OHIO VALLEY THIS EVE.
THIS WILL DRIVE THE WARM FRONT NORTH OF THE CWA THIS AM AND
THE COLD FRONT INTO SE GA LATE THIS AFTERNOON AND NE FL THIS
EVE. STRONG DIVERGENCE ALOFT COUPLED WITH LOW LEVEL CONVERGENCE WILL
LEAD TO A PRE-FRONTAL SQUALL LINE MOVING THROUGH OUR WESTERN CWA
THIS MORNING AND SOUTHEAST CWA THIS AFTERNOON AND EVE. AS FOR SEVERE
POTENTIAL...SPC DOES HAVE MUCH OF THE AREA UNDER A SLIGHT RISK AND
THIS APPEARS VERY REASONABLE. THE JET DYNAMICS ARE FAVORABLE (50 TO
60 KNOT LOW LEVEL JET WITH DIVERGENCE ALOFT) AND THE DEEP LAYER
SHEAR SUPPORTS ORGANIZED ROTATING UPDRAFTS. HOWEVER...THE INSTABILITY
WILL BE LIMITED AS A RESULT OF THE WIDESPREAD PCP OUT AHEAD OF THE
LINE AND THIS WILL HELP SUPPRESS SUPERCELL DEVELOPMENT (REFER TO
SWODY1). ITS VERY POSSIBLE THAT IF SOME AREAS CAN GET SOME
HEATING GOING THIS AFTERNOON (WHICH WILL BE MOST LIKELY IN THE SE)
WE COULD GET SOME SEVERE STORMS GOING THERE WHERE THE MAIN CONCERNS
WOULD BE DAMAGING WINDS. WILL HIGHLITE THIS IN HWO. EXPECT THS LINE
OF STORMS TO PUSH EAST OF THE AREA DURING THE EVENING. COOLER AND
DRIER AIR WILL FILTER IN TONIGHT BEHIND THE FRONT...HOWEVER WITH THE
UPPER LOW STILL TO THE WEST...COLD AIR ADVECTION WILL NOT BE THAT
GREAT AND EXPECT MIN TEMPS TUES AM TO BE IN THE UPPER 40S TO LOW
50S. TUESDAY...A CHILLY DAY TUE WITH CLOUDY SKIES TO START AND A
TIGHT PRESSURE GRADIENT OVER THE AREA MAKING FOR A BREEZY DAY. SKIES
BEGIN TO BECOME PARTLY CLOUDY TUE AFTN ONCE THE 850 MB TROUGH PUSHES
DOWNSTREAM AND DRIER AIR FILTERS INTO FROM THE NW. TUE NIGHT AND
WED...CLEAR/SUNNY SKIES BOTH DAYS AS RIDGING BUILDS IN FROM THE GULF
COAST REGION. A COOL START TO WED AS MINS NEAR FREEZING ACROSS THE
INTERIOR WITH A REBOUND ONLY INTO THE UPPER 50S AND LOW 60S.

&&

.AVIATION...CONDITIONS DETERIORATING AS RAIN SPREADS NE FROM THE
GULF. EXPECTING MAINLY IFR CONDITIONS FROM LOW CEILINGS WITH
PERIODS OF MVRF. SOUTHERLY LOW LEVEL JET COUPLED WITH MUCH LIGHTER
WINDS AT THE SURFACE PRODUCING LOW LEVEL WIND SHEAR UNTIL AROUND
12Z. EXPECTING A PRE-FRONTAL SQUALL LINE TO PUSH THROUGH THE AREA
EARLY THIS AFTERNOON (16-20Z) AND MAY PRODUCE WIND GUSTS TO
35 KNOTS. CONDITIONS GRADUALLY IMPROVING LATER IN THE AFTERNOON
AND EVE AS THE PRE-FRONTAL TROUGH/SQUALL LINE MOVES THROUGH BUT
DO EXPECT MVFR INTO THE EARLY EVE.

&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT. WARM FRONT LIFTS NORTH
OF THE WATERS THIS MORNING AND PRE-FRONTAL TROUGH WITH ASSOCIATED
SQUALL LINE WILL MOVE THROUGH THIS AFTERNOON. WINDS ARE ALREADY AT
SCA CRITERIA JUST TO THE SOUTH AND EXPECT THE WINDS TO VEER MORE
AND INCREASE THIS MORNING. MAIN CONCERN WILL BE THIS AFTERNOON
AS WE MAY SEE STRONGER WINDS/HIGHER SEAS IN AND NEAR THUNDERSTORMS.
COLD FRONT PUSHES THROUGH THE WATERS TONIGHT WITH WINDS SHIFTING
TO WEST AND INCREASING. MAY NEED A GALE WARNING BUT WILL CONTINUE
WITH CURRENT ADVISORY WITH MENTION OF GUSTS TO GALE FORCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  48  54  33 / 100  10   0   0
SSI  70  52  58  38 /  90  20  10   0
JAX  73  52  59  35 /  90  30  10   0
SGJ  76  56  63  40 /  90  60  10   0
GNV  73  53  60  34 /  90  30  10   0
OCF  74  55  62  35 /  90  50  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

PP/PW
Hazardous weather outlook, Dec 25, 6:30 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 AM EST MON DEC 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
630 AM EST MON DEC 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 1 PM EST ...

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL
1 PM EST THIS AFTERNOON. FOR MORE INFORMATION ON WHAT
COUNTIES ARE IN THE WATCH...REFER TO THE WATCH COUNTY
NOTIFICATION MESSAGE.

A SQUALL LINE DEVELOPING ACROSS THE EASTERN GULF WILL MOVE
ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. THE AIRMASS
MAY DESTABILIZE ENOUGH RESULTING IN SOME OF THE STORMS ALONG THE
LINE TO BECOME SEVERE. THE MAIN CONCERNS WILL BE FOR TORNADOES...
DAMAGING WIND GUSTS...AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY...
THE NEXT COLD FRONT IS EXPECTED TO APPROACH THE AREA SATURDAY
BRINGING WITH IT A CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Dec 25, 7:17 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 AM EST MON DEC 25 2006

FLZ020-GAZ163-251315-
CLINCH-HAMILTON-
717 AM EST MON DEC 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON
AND WARE COUNTY UNTIL 815 AM...

AT 717 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND
JASPER.  STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY RAIN
DANGEROUS LIGHTNING STRIKES WILL OCCUR.  OTHER AREAS AFFECTED WILL
INCLUDE HOMERVILLE.  THE LINE IS MOVING OT THE NORTHEAST AT 35 MPH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

MZ
Special weather statement, Dec 25, 7:17 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 AM EST MON DEC 25 2006

FLZ020-GAZ163-251315-
CLINCH-HAMILTON-
717 AM EST MON DEC 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON
AND WARE COUNTY UNTIL 815 AM...

AT 717 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND
JASPER. STRONG WIND GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL OCCUR. OTHER AREAS AFFECTED WILL
INCLUDE HOMERVILLE. THE LINE IS MOVING TO THE NORTHEAST AT 35 MPH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

MZ
Special weather statement, Dec 25, 7:30 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
730 AM EST MON DEC 25 2006

GAZ162-251315-
ECHOLS-
730 AM EST MON DEC 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS
COUNTY UNTIL 815 AM...

AT 728 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND
JASPER.  STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY RAIN
DANGEROUS LIGHTNING STRIKES WILL OCCUR.  THE LINE IS MOVING OT THE
NORTHEAST AT 35 MPH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PP
Special weather statement, Dec 25, 7:35 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 AM EST MON DEC 25 2006

FLZ021-022-251330-
COLUMBIA-SUWANNEE-
735 AM EST MON DEC 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA
AND SUWANNEE COUNTIES UNTIL 830 AM...

AT 735 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS SOUTHEAST OF BRANFORD MOVING
NORTHEAST AT 35 MPH. STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY
RAIN DANGEROUS LIGHTNING STRIKES WILL OCCUR.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:43 AM ESTSevere Thunderstorm WarningJAXHamilton32 min
Dec 25, 7:41 AM ESTSevere Thunderstorm WarningJAXColumbia, Suwannee34 min
Dec 25, 8:16 AM ESTSevere Thunderstorm WarningJAXColumbia29 min
Dec 25, 8:35 AM ESTSevere Thunderstorm WarningJAXBaker, Union55 min
Dec 25, 10:45 AM ESTSpecial Marine WarningJAX90 min
Dec 25, 10:45 AM ESTSevere Thunderstorm WarningJAXClay30 min
Dec 25, 10:59 AM ESTTornado WarningJAXClay, Duval, Saint Johns31 min
Dec 25, 11:55 AM ESTSevere Thunderstorm WarningJAXMarion23 min
Dec 25, 12:10 PM ESTSpecial Marine WarningJAX95 min
Dec 25, 1:39 PM ESTSpecial Marine WarningJAX66 min
Dec 25, 2:35 PM ESTSpecial Marine WarningJAX55 min
Dec 25, 3:19 PM ESTSpecial Marine WarningJAX26 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.